Jump to content
Important Survey - Please Participate ×

Been on Xanax for 13 years


[Be...]

Recommended Posts

Welcome to the forum!  We're glad to have you as a new member.  Congratulations on deciding to get off xanax.  I was also on xanax 13 years, a high dose, and I'm so glad I'm off it now and living my life normally.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

 

 

Hi Benz,

 

I am tapering xanax and would be glad to provide my experience.  I've been on it about as long as you (much higher dose :() and other benzo's prior.  The xanax support group is not very active but the Tapering Forum is extremely helpful.

 

You can avoid my missteps! :thumbsup:

Link to comment
Share on other sites

Lynn33,

                    How did you get accurate dosages to taper after 1 mg and down?...........Did you use a milligram scale?

 

  I'm currently on 1 1/4 mg a day and want to start a taper program very soon................I'm experiencing all kinds of withdrawal symptoms and they usually start around mid morning.

 

      From what I've researched on Xanax, withdrawal symptoms become common place very fast even if you're on a short time.

 

  In March 2015, I started at .25mg then .5mg and then 1mg and now 1.25 and on a couple of occasions 1 1/2.

 

    Tried quitting cold turkey last February, lasted 4 days and thought I was going to be in a mental hospital........Now I realize it's going to be a very very slow taper.............Thank God I've found this place!...........Sorry for rambling.

Link to comment
Share on other sites

 

 

Hi Al,

 

No scale - too lazy!  I'm hoping not to have to use one.  I'm dry cutting.  It's not too accurate but I think it averages out over a few days and it's not causing issues.  It would help if I got the stronger reading glasses that I need!  The .03 pieces are pretty small.  I'm currently using half of a .25 plus a quarter (.125 am and .0625 pm)  In a few weeks I'll be back to using the .03's again.  I will start using a razor as the kitchen knife is a problem!

 

I don't think I had wd prior to my taper BUT I was pretty out of it on the high dose I was taking (8mg).

 

So below 1mg you will have to cut the .25's.  I was cutting .125mg for awhile after hitting .75mg (the .25 cut from 1mg was too big and caused problems).  I then dropped to .0625 and, now, .03.

 

I only lasted 22 hrs on my c/t!.

Link to comment
Share on other sites

      Thanks Lynn,

                                That's been a big help and continued success on your taper!

 

    I'm going to start next week, still considering water titration but heard it's a lot of kitchen prep.

 

                                                                                                                                                                            Thanks again,

 

                                                                                                                                                                                        Al

Link to comment
Share on other sites

Lynn33,

                    How did you get accurate dosages to taper after 1 mg and down?...........Did you use a milligram scale?

 

  I'm currently on 1 1/4 mg a day and want to start a taper program very soon................I'm experiencing all kinds of withdrawal symptoms and they usually start around mid morning.

 

      From what I've researched on Xanax, withdrawal symptoms become common place very fast even if you're on a short time.

 

  In March 2015, I started at .25mg then .5mg and then 1mg and now 1.25 and on a couple of occasions 1 1/2.

 

    Tried quitting cold turkey last February, lasted 4 days and thought I was going to be in a mental hospital........Now I realize it's going to be a very very slow taper.............Thank God I've found this place!...........Sorry for rambling.

 

 

You can get scales from Amazon for $20. Get the one that weighs the smallest amount, I think that's .001gram or 1MG. Every pill weighs more than the medicine weight because they are made with fillers and binders. My 1MG Ativan weighs 120MG. This means you can accurately weigh very tiny amounts. For instance I am down to .16MG and I have a jar full of tiny shards left over from cutting pills and I pick them up with tweezers and put them into an empty gelatin capsule. You can get the gelatin capsules online or at a health food store. They come in handy towards the end of the taper. A nail file is good for rubbing off small amounts from pieces you want to use. Often better than cutting which might split the pill into tiny pieces. If you do cut save those pieces, you can use them later on.

 

When you go to the doctor try to get the largest dose of your medicine as you can. It's always better to have a surplus than to not have enough.

 

You will find a lot of advice on benzo buddies regarding tapering. Check out the various forums. Topics of interest for those who wish to withdraw. Threads about insomnia, anxiety, nutrition, supplements, exercise, which other drugs to watch out for. Everything about benzos and benzo withdrawal. Everything you wanted to know and some things you may not want to know. It's all here for those who wish to withdraw.

Link to comment
Share on other sites

Hello Benzthere! I was on xanax for thirty years and began a taper in January- took my last pill on May 31st- It can be done- I am living proof! No it was not easy- some days were beyond challenging...but I can say that it was so so worth it to get to the other side and no longer be dependent on xanax...it ran my life for so so  many years .Like Lynn I dry cut my pills  with a pill  splitter from CVS- it was more difficult  as the pieces got smaller- but I  think the pieces I cut  were cut close enough to be  accurate....Some people  on xanax cross over to a longer acting benzo like valium and then taper- to reduce the chance of interdose withdrawal since xanax is such a short acting benzo. I decided to taper directly from the xanax because I didn't want to introduce another medication into the mix- dealing with the xanax was enough to take on. Best of luck to you- you have found a supportive place where people understand what you are going through. Benzo buddies was a godsend to me during my taper and even now as I slowly heal my brain and nervous system.  There is life after xanax!
Link to comment
Share on other sites

  • 2 months later...

                      Congrats on your taper......................I had a lot of stuff come up with my mom(she has dementia) and postponed my taper............I basically take 1 1/4 mg at bedtime. Sometimes 1 1/2, very rarely.........So, I'm going to start my taper at 1 1/8 and see how that goes for 2 weeks and then go down in 1/8 increments every 2 weeks.

 

            I've also heard of the water titration and considered that.........Any advice would be great.

Link to comment
Share on other sites

×
×
  • Create New...